Joint pain

I have pains in hands and feet ,terrible cramps in feet and legs which leave me close to tears and even this morning my wrists and fingers been so sore its painful .Over a year since my chemo finished too and never thought it would still be as bad . People think once your treatment is finished that's it everything is back to normal (whatever that is) but I my joints are sore ,have trouble walking any distance because of it , I still have bother sleeping ,and tired all time but try to keep cheerful (which makes friends and family think I'm ok .

Any suggestions ?

8 Replies

oldestnewest
  • Sorry to hear you are still in pain Lozzap. are you on Tamoxifen? i find i have very stiff almost rheumatic ankles and hands in the mornings, but it wears off after a get up and get moving.. likewise if i sit for any length of time,when i get up i am stiff as a board, though i can run 2 miles and go to the gym few times a week and have no problems once i am there. i have started to take Devils Claw supplement, which i have definitely found improved things and am also now taking a high dose omega 3,6,9 which i'm hoping will also help.

    i do agree that the fact you are finished the chemo makes you think thats that, and give it a few days to get out of my system and i'll be back to myself, but i think it takes it's toll and takes longer for the body to recover.

    Hope you feel better soon.

    x gracie

  • Hi lozzap50, I too had terrible joint pain following chemo but when I joined the Moving Forward group for woman who had had breast cancer a lady there who is an ophthalmologist recommended glucosamine sulphate supplements, but not with the added chondritin as that damages the eye, for joint pain. This was then endorsed by my oncologist. It took a couple of months before I felt the effects but as long as I take Anastrazole daily I will also take glucosamine daily. I too feel joint ache still when getting up from sitting down for a while but I walk a lot (10,000 steps a day, thanks to my fitbit) and feel much better. Good luck going forward.

  • I too still suffer join pain mainly in my feet and shin, I'm never sure whether this is the tamoxifen, zoladex and original treatment. I too find exercise i.e. Walking the best solution. I find it worse when I have been sitting for a while and I have to get my legs going.

  • Hello

    I know where you're coming from, l've just woken up & can barely move. It's a year since I finished the Taxol which had a very bad effect on me, particularly in my bones/joints which has now left me with really painful knees & peripheral neuropathy in my feet, but in the scheme of things l can cope with the tingling.

    I'm not sure if there is a great deal we can do about it, I have an ongoing autoimmune disorder which settled while I was on Chemo but now is back with a vengeance, for this I'm on steroids & a disease modifying drug which I hoped might have helped my knees but no joy there!

    As you say, everyone thinks it's all behind you & 'you look marvellous' hey, you should see me without the Wig & Makeup not forgetting my prosthesis!

    It's a long road which I'm personally finding harder than I did when I was diagnosed & having treatment but I think that's down to the pain.

    I'm sorry not to be able to offer you any solutions only to send you a virtual hug plus I don't think the cold weather helps.

    Take Care 💐

  • I'm sorry to hear about your pain-chemo effects last much longer than I thought. Did you get a bone density scan? Sometimes chemo can throw you into osteoporosis-it did with me so I now get prolea injections twice a year and it made a huge difference and I now can exercise again too. Also Glucosamine helps tremendously with joint pain-research it. Best of luck.

  • I'm using a drug called LDN. It is being used for all sorts of autoimmune disorders including cancer. Inflamation is the cause of so many ills and the LDN helps reduce that. Many doctors will not prescribe it either because they have never heard about it or because it is being used off label. I found a intergrative doctor that was more than happy to prescribe it to me. For More info on it you can go to lowdosenaltrexone.org/. Joint pain is one of the many things it is known to help. It can cause sleep issues in the beginning but that goes away. I now sleep better than I have in years. That's the only real side effect.

  • Are you on tamoxifen by any chance?

  • Hi Lozzap,i was diagnosed with late Stage IV MBC with mets to my bones. I also suffer from the same stiffness, cramps and pain in my joints, feet and hands. If i sit for more than 15 minutes i feel stiff and my ankles hardly move. I take a combo of Ibrance, Femara and a monthy shot of Xgeva.......i do weigh the side effect to fact that what is causing all of the discomfort is the drug that is keeping me alive, which i will be on for as long as i live......so, i guess i can deal with walking like I'm a little old lady to living to see my grandkids marry......stay positive.......

You may also like...